Alert archive / Missouri / Wind Advisories in 2023

Wind Advisory 11, NWS Springfield, MO

December 6, 202317 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 6, 2023, 2:32 PM CST for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 7, 2023, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2023, 2:32 PM CST (20:32 UTC)
In effect from
Dec 7, 2023, 9:00 AM CST
Expired
Dec 7, 2023, 8:15 PM CST
In force
11 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS73 KSGF 062032
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
232 PM CST Wed Dec 6 2023

KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103-
072045-
/O.NEW.KSGF.WI.Y.0011.231207T1500Z-231208T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
232 PM CST Wed Dec 6 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, southwest 
  and west central Missouri.

* WHEN...From 9 AM Thursday to midnight CST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel could be difficult for high profile vehicles.

* ADDITIONAL DETAILS...South winds will increase through Thursday
  morning becoming sustained near 30 mph with gusts up to 45 mph.
  Winds will begin to weaken near midnight Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
948 
WWUS73 KSGF 072126
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
326 PM CST Thu Dec 7 2023

KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103-
080600-
/O.CON.KSGF.WI.Y.0011.000000T0000Z-231208T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
326 PM CST Thu Dec 7 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, southwest 
  and west central Missouri.

* WHEN...From 9 AM Thursday to midnight CST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel could be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
914 
WWUS73 KSGF 080215
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
815 PM CST Thu Dec 7 2023

KSZ073-097-101-MOZ055-066>068-077>080-088>090-093>095-101>103-
080315-
/O.CAN.KSGF.WI.Y.0011.000000T0000Z-231208T0600Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Dallas-Jasper-Dade-Greene-Newton-Lawrence-Christian-
McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive,
Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
815 PM CST Thu Dec 7 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts over 45 mph are no longer expected across the area the
rest of the evening and winds will continue to gradually decrease
through tonight. Wind gusts up to 25 to 35 mph will still occur 
at times through the rest of this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:25 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 6, 2:25 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
225 PM CST Wed Dec 6 2023

Key Messages:

1. Warming trend with temperatures above normal through Friday.

2. Windy Thursday with south to southwest wind gusts over 40 mph
along and west of Highway 65. A Wind Advisory has been issued for
this area.

3. Rain begins to move in Friday evening. Embedded thunderstorms
possible Friday night into Saturday.

4. Late Saturday night into early Sunday morning light rain could
mix or change to light snow in the eastern Ozarks. No snow
accumulation is anticipated.

.SHORT TERM...(This evening through Thursday)
Issued at 223 PM CST Wed Dec 6 2023

Surface high pressure is building southeast into the lower
Mississippi Valley resulting in the return of southerly flow in the
Ozarks. An upper ridge continues to build east with a digging upper
trough in the Pacific Northwest. In response to height falls aloft,
surface low pressure will develop in the Plains aiding in
strengthening a south wind overnight into Thursday. The 75th
percentile (value where 75% of all model forecasts are under it and
25% of model forecasts are over it) for maximum wind gusts is
highlighting areas near and west of Highway 65 receiving gusts 40-45
mph Thursday. Model consensus depicts low level moisture return
offsetting drier air aloft mixing down helping to limit elevated
fire weather conditions. Pressure gradient begins to relax near
midnight resulting in a gradual decrease in wind speeds.
Temperatures will be unseasonably warm with overnight lows in the
mid 30s in the eastern Ozarks and the mid 40s in southwest Missouri.
Highs on Thursday will be in the 60s areawide.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 223 PM CST Wed Dec 6 2023

The upper trough kicks into the Plains on Friday. Surface low
pressure over the Texas Panhandle will move east towards the Ozarks
along a cold front that will accelerate southeast Friday night. With
the approach of the low, the front and upper level diffluence, light
rain showers will develop in southeast Kansas and far western
Missouri Friday evening and become more widespread overnight.
Embedded thunder will be possible late Friday night into Saturday
morning with GFS Ensembles depicting the probability of convective
available potential energy (CAPE) greater than 500 joules/kilogram
ranging 10-40%. Could briefly see a few stronger thunderstorms
bringing a risk for small hail.

Rainfall amounts will be least in southeast Kansas with higher
amounts east of highway 65 due to the progressive nature of the
front, higher precipitable water values and higher embedded
thunderstorm chances in the eastern Ozarks. Rainfall amounts look to
range from 0.10-0.50 inch across the area.

Models depict a brief window for rain mixing with snow or a brief
change over to light snow in the eastern Ozarks late Saturday night
into early Sunday morning. With warm ground temperatures and prior
rain, no snow accumulation will occur. Precipitation ends by noon on
Sunday.

Dry weather is likely for Monday and Tuesday with the upper pattern
shifting from northwest flow to zonal. Temperatures will be near to
slightly above seasonal norms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1103 AM CST Wed Dec 6 2023

VFR conditions are likely through the TAF period. Surface high
pressure is building over the lower Mississippi Valley bringing a
return to a south wind. A tightening pressure gradient in the
Plains will bring stronger winds after 02-03Z along with low level
wind shear.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 AM Thursday to midnight CST Thursday night
     for MOZ055-066>068-077>080-088>090-093>095-101>103.

KS...Wind Advisory from 9 AM Thursday to midnight CST Thursday night
     for KSZ073-097-101.

&&

SHORT TERM...Angle
LONG TERM...Angle
AVIATION...Angle
Hazardous weather outlook, Dec 6, 5:20 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
520 AM CST Wed Dec 6 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
520 AM CST Wed Dec 6 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

We may see some wind gusts tonight in western Missouri over 30
mph.

Afternoon humidity levels may dip into the 30 to 40 percent range
and we may see some spotty areas of elevated fire weather
conditions this afternoon in western Missouri and southeast
Kansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy conditions are likely Thursday with some wind gusts over 40
mph near and west of Highway 65. This may lead to elevated fire
weather conditions.

Rain showers with embedded thunderstorms are anticipated Friday
night into Saturday. Some of these storms may produce some small
hail Friday night over southwest Missouri and southeast Kansas.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

Nearby

Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.